MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)
Catalog Number PRW35
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 6/20/2024.D4 batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what procedure was being performed? how was the issue addressed? describe the staple formation? was the stapling done by one or two individuals? what is the experience of the user in using ethicon skin staplers? were the skin edges approximated with forceps ahead of the stapler? was the device fired plastic to plastic? can details regarding additional wound management protocols be provided? what is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that after an open unknown procedure, patient had surgery in the middle of the night, the staples fell out post surgery.Patient will be going back today to be sutured shut from all three layers.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/15/2024 d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Additional information was requested, and the following was obtained: what procedure was being performed? open colon resection.How was the issue addressed? the nurse practitioner had steri stripped at the bedside then contacted dr.(b)(6) and when he looked at the wound and it had some redness, so he placed a wound vac on the patient.Describe the staple formation? at the time the staples looked fine.Was the stapling done by one or two individuals? what is the experience of the user in using ethicon skin staplers? he¿s been using skin staplers his entire career.Were the skin edges approximated with forceps ahead of the stapler? yes.Was the device fired plastic to plastic? yes.Can details regarding additional wound management protocols be provided? see above.What is the current patient status? patient did just fine and is well.This complaint happened on our proximate regular rotating stapler.The account has since moved to the wide skin stapler and dr.(b)(6) has not had any issues since.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19576715
Report Number3005075853-2024-04566
Device Sequence Number11776426
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public10705036013020
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K833357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRW35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale